When your heart races do you notice if it starts and stops in what feels like one beat or does it ramp up and down? Do you feel severely short of breath and as if you may pass out? It may be a good idea to get a sports watch so you can get a proper read on how fast it is going. Do you recall if you had the concerning tachycardia while you had the holter monitor on? Certain tachycardias are only diagnosed once they are captured on a monitor. Until then the doctors really will write it off as dehydration or stress. Dehydration is a possibility if you do not drink a lot of water. So try drinking some more and see if it helps. I had an svt that was not initially diagnosed with a holter because I had an episode the day before and not the day I was wearing it. I had to wear a 30 day event monitor to catch it. So if your tachycardia does not resolve with more water. Starts and stops in one beat and was not caught on the holter and is running at rates near the 200s then go back and ask for a 30 day to try and catch it. Best of luck and keep us posted on how you are doing.
Thanks for responding. I drink a lot of water, so I do not think it is dehydration. It does not start and stop with one beat, it slows down over several minutes. I do not believe that i had it when I had the monitor. I do not feel tired, short of breath, or faint when it happens. I see my doctor for a follow up next week and hopefully he will refer me to a cardiologist.
I still suggest getting a sports watch to get a handle on the rate your heart is at just so you can compare it to your normal and have that information for your doctor. Unfortunately the kind you have where it ramps up and down is a bit more hard to treat and since your blood work is normal there may not be any underlying cause which could mean it is indeed stress and anxiety related. But still track your beat for a little while and see where you are. How is your bp by the way? Do you know? Low bp can cause an elevated heart rate as well oddly enough stomach issues can too. Acid reflux, high carbohydrates and caffeine can affect the vagus nerve which can cause the heart to act up so check into those things as well. Best of luck Let us know what the doctor says.
Just a thought but are you on any other medications? I have a 26 year old daughter that experienced many adverse side effects from taking a maintenance dose of Singulair for her allergies.Heart palpitations and anxiety among them. No one suspected the allergy medication because she had taken for months with no apparent side effects. That being said there were subtle ones that we now realize were caused by this medication.
I just did post a question regarding this and came upon your post.
Review what you are taking..... even think about any new foods you might be eating. Good luck. Yes, I agree as a mother, try not to get put on medication. Doctors are sometimes to prescribe rather than identify. Stay healthy!
I was on birth control months ago which I believe led to my anxiety, but thus heart thing is a new symptom so I don't think it's that. However I was on antibiotics and flonase for a week before this started happening.
Hi there. I read recently that if you wake up with the racing pounding heart with 100 plus BPM, its quite possible its being caused by anxiety that manifests during sleep. You say in your post that anxiety issues sometimes cause it during the day. There may b a clue in that. Anyway best to see a cardiologist. I would be slow to commence Beta Blockers. It could end up long term medication. Plus the side effects. . . .
Interesting - I was taking an antibiotic when I started getting palpitations! I stopped taking them and was fine for a day, and then was told it couldn't be them, so to start back up, and the palpitations started again! But I've now had the palpitations for weeks since stopping the antibiotics, and have been diagnosed with Wolff Parkinson's white syndrome
I'm 24 and never had any heart issues in the past, so it's a bit of a shock suddenly having palpitations throughout each day!